Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 258, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 3, 2018, 5:26 PM CDT for Oregon County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 5:26 PM CDT (22:26 UTC)
- Expired
- Aug 3, 2018, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Oregon County, MO
The radar
The Springfield radar (KSGF), 179 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1919 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066
WUUS53 KSGF 032226
SVRSGF
MOC149-032315-
/O.NEW.KSGF.SV.W.0258.180803T2226Z-180803T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
526 PM CDT FRI AUG 3 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northern Oregon County in south central Missouri...
* Until 615 PM CDT.
* At 526 PM CDT, a severe thunderstorm was located 7 miles northeast
of Alton, or 21 miles northeast of Thayer, moving west at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Alton... Thomasville...
Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3674 9158 3680 9160 3687 9158 3689 9154
3688 9138 3689 9137 3686 9129 3674 9130
3670 9137 3670 9151
TIME...MOT...LOC 2226Z 094DEG 9KT 3679 9134
HAIL...<.75IN
WIND...60MPH
$$
Cramer3 follow-up statements
686
WWUS53 KSGF 032246
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
546 PM CDT FRI AUG 3 2018
MOC149-032315-
/O.CON.KSGF.SV.W.0258.000000T0000Z-180803T2315Z/
Oregon MO-
546 PM CDT FRI AUG 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN OREGON COUNTY...
At 545 PM CDT, a severe thunderstorm was located 7 miles north of
Alton, or 21 miles northeast of Thayer, moving west at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Thomasville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3676 9156 3680 9160 3687 9158 3689 9154
3688 9138 3688 9133 3687 9133 3684 9132
3679 9132 3677 9136 3676 9142
TIME...MOT...LOC 2245Z 095DEG 6KT 3680 9138
HAIL...<.75IN
WIND...60MPH
$$
Cramer261
WWUS53 KSGF 032301
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
601 PM CDT FRI AUG 3 2018
MOC149-032315-
/O.CON.KSGF.SV.W.0258.000000T0000Z-180803T2315Z/
Oregon MO-
601 PM CDT FRI AUG 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN OREGON COUNTY...
At 601 PM CDT, a severe thunderstorm was located 10 miles north of
Alton, or 17 miles southeast of Mountain View, moving west at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Oregon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3679 9147 3680 9155 3683 9159 3687 9158
3689 9154 3688 9142 3686 9138 3683 9137
3681 9139 3679 9143
TIME...MOT...LOC 2301Z 102DEG 11KT 3684 9145
HAIL...<.75IN
WIND...60MPH
$$
Cramer903
WWUS53 KSGF 032307
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
607 PM CDT FRI AUG 3 2018
MOC149-032317-
/O.EXP.KSGF.SV.W.0258.000000T0000Z-180803T2315Z/
Oregon MO-
607 PM CDT FRI AUG 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OREGON COUNTY
WILL EXPIRE AT 615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3679 9147 3680 9155 3683 9159 3687 9158
3689 9154 3688 9142 3686 9138 3683 9137
3681 9139 3679 9143
TIME...MOT...LOC 2307Z 094DEG 9KT 3684 9145
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:45 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 3, 2:45 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Springfield MO 245 PM CDT Fri Aug 3 2018 .SHORT TERM...(This evening through Saturday) Issued at 245 PM CDT Fri Aug 3 2018 A few isolated showers/storms have developed over southeast Missouri and have made it into our far eastern counties. These will dissipate by early evening. Otherwise, high pressure aloft and at the surface will continue to bring quiet weather to the region through tonight. As a result, clear skies are expected with lows dropping into the middle and upper 60s. Ridge flattens somewhat on Saturday as a shortwave trough translates across Kansas, pushing into Missouri late in the day as it weakens. Precipitation ahead of it is expected to weaken as it approaches southeast Kansas and western Missouri. Uncertainty exists if southeast Kansas and western Missouri will see anything out of this. For now will keep probabilities below 15 percent. Expect temperatures to rebound back into the low to perhaps mid 90s by afternoon, with heat induces in the same range as dew points only expected to be around 60. Shortwave trough lifts northeast through mainly northern Missouri Saturday night, which could produce a few light showers for central Missouri. Confidence not high enough to add mention to forecast. Expect lows to be a little warmer with readings in the upper 60s to lower 70s. .LONG TERM...(Saturday Night through Friday) Issued at 245 PM CDT Fri Aug 3 2018 The weak mid level trough associated with the aforementioned wave remains over Missouri into Sunday and maybe just enough to generate a few showers/storms. Again confidence low on see much in the way of precipitation Humidity levels do increase on Monday as southerly winds draw in more moisture. with highs in the low to mid 90s, heat index values will be near 100 degrees in many locations. Mean ridge begins to retreat westward Monday night allowing for a shortwave and its associated frontal boundary to begin to slide into the area. This will likely lead to increasing rain chances across central Missouri. The front will then slowly sag southward through the area Tuesday and Tuesday night. Some moisture pooling is progged along and ahead of the front pushing precipitable water values into the 1.75" to 2+" range through Tuesday night. Both GFS and ECMWF showing potential for widespread rain over the area, with some heavier rain not out of the question as well as some stronger storms. Could be some lingering showers over the region Wednesday into Thursday, but dry and quiet conditions expected then by Friday. Highs in the 90s will occur on Monday, then cooling down into the 80s Tuesday through Friday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1221 PM CDT Fri Aug 3 2018 VFR flight conditions will be the rule through 18Z Saturday, with a few cumulus possible this afternoon. Pressure gradient does tighten towards the end of the TAF period, with south winds increasing to 12 to 15 knots after 15Z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Raberding
Hazardous weather outlook, Aug 3, 2:55 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 255 PM CDT Fri Aug 3 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 255 PM CDT Fri Aug 3 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited lightning risk. Limited excessive heat risk. DISCUSSION... Isolated thunderstorms will be possible across south central Missouri this afternoon. No severe weather is expected. Heat indices will top out in the middle 90s this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values will reach the middle 90s to near 100 on an afternoon basis from Saturday into early next week with the hottest day looking to be Monday. Better chances for thunderstorms will come from late Monday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.